MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTSFT0930
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a recoiling embolization procedure in the left anterior communicating artery (acom) using a smart coil (smart coil), a smart coil detachment handle (handle), a non-penumbra microcatheter, an intermediate catheter, and a guidewire.It was reported that the target vessel was previously coiled using stent support.During the procedure, the physician advanced the smart coil into the target vessel using the microcatheter and attempted to detach it using the handle.However, the smart coil failed to detach.The physician made additional attempts to detach the smart coil using a second handle and via manual detachment; however, the smart coil would still not detach.The physician then decided to remove the smart coil.While removing the smart coil, the coil unintentionally detached within the microcatheter.The physician used the pusher assembly of the smart coil to successfully push the detached smart coil into the aneurysm.The procedure was completed using additional smart coils and a new handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The smart coil was implanted in the patient; however, the pusher assembly is available for return.A follow up mdr will be submitted upon completion of the device investigation.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24530948
Report Number3005168196-2026-00065
Device Sequence Number10371678
Product Code HCG
UDI-Device Identifier00814548014784
UDI-Public00814548014784
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SMTSFT0930
Device Lot NumberF110356
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale